Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


On the uniqueness of best $L_{2}[0, 1]$ approximation by piecewise polynomials with variable breakpoints
HTML articles powered by AMS MathViewer

by Jeff Chow PDF
Math. Comp. 39 (1982), 571-585 Request permission


In this paper a sufficient condition for the uniqueness of best ${L_2}[0,1]$ approximation by piecewise polynomials of order k with variable breakpoints is generalized from that of order 2. Other extensions included here are nonuniqueness and eventual uniqueness results.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 41A15
  • Retrieve articles in all journals with MSC: 41A15
Additional Information
  • © Copyright 1982 American Mathematical Society
  • Journal: Math. Comp. 39 (1982), 571-585
  • MSC: Primary 41A15
  • DOI:
  • MathSciNet review: 669650